Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 2845
  • Home
  • Print this page
  • Email this page


 
   Table of Contents      
OPHTHALMIC IMAGE
Year : 2019  |  Volume : 67  |  Issue : 10  |  Page : 1729

Cataract with posterior capsule rupture following intravitreal injection


Dr. Rajendra Prasad Centre for Ophthalmic Sciences, All India Institute of Medical Sciences, New Delhi, India

Date of Web Publication23-Sep-2019

Correspondence Address:
Dr. Vinod Kumar
Dr. Rajendra Prasad Centre for Ophthalmic Sciences, AIIMS, Ansari Nagar, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_811_19

Rights and Permissions

How to cite this article:
Shaikh N, Kumar V, Beniwal A. Cataract with posterior capsule rupture following intravitreal injection. Indian J Ophthalmol 2019;67:1729

How to cite this URL:
Shaikh N, Kumar V, Beniwal A. Cataract with posterior capsule rupture following intravitreal injection. Indian J Ophthalmol [serial online] 2019 [cited 2019 Oct 18];67:1729. Available from: http://www.ijo.in/text.asp?2019/67/10/1729/267466



A 35-year-old male presented with complaints of diminution of vision in OD following intravitreal injection of anti-VEGF 1 month back. He was a known case of Pseuxanthoma Elasticum with angioid streaks and choroidal neovascular membrane (CNVM) and had received 8 intravitreal injections in OD and 10 intravitreal injections in OS. On examination, anterior segment of OD showed rosette cataract with posterior capsule rupture [Figure 1]. Anterior segment of OS was unremarkable. The patient was advised cataract surgery with IOL implantation for OD.
Figure 1: Retro-illumination images showing iatrogenic cataract and defect in posterior capsule (arrows, a). Rosette pattern is appreciable in high magnification images (b)

Click here to view


Intravitreal injections have become the most common intraocular procedure worldwide.[1] Common injection related complications include subconjunctival hemorrhage, endophthalmitis, and retinal detachment. Iatrogenic cataract following intravitreal injection has an incidence of 0.44--0.6% and is usually attributable to direct injury with the injection needle.[2],[3]

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
  References Top

1.
Jamrozy-Witkowska A, Kowalska K, Jankowska-Lech I, Terelak-Borys B, Nowosielska A, Grabska-Liberek I. Complications of intravitreal injections--own experience. Klin Oczna 2011;113:127-31.  Back to cited text no. 1
    
2.
Ghasemi Falavarjani K, Nguyen QD. Adverse events and complications associated with intravitreal injection of anti-VEGF agents: A review of literature. Eye 2013;27:787-94.  Back to cited text no. 2
    
3.
Angulo Bocco MC, Glacet-Bernard A, Zourdani A, Coscas G, Soubrane G. Intravitreous injection: Retrospective study on 2028 injections and their side effects. J Fr Ophtalmol 2008;31:693-8.  Back to cited text no. 3
    


    Figures

  [Figure 1]



 

Top
 
 
  Search
 
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
References
Article Figures

 Article Access Statistics
    Viewed103    
    Printed0    
    Emailed0    
    PDF Downloaded30    
    Comments [Add]    

Recommend this journal